Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 10, 2006, 4:43 AM MDT for 19 counties in Colorado. It took effect at Apr 10, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2006, 4:43 AM MDT (10:43 UTC)
- In effect from
- Apr 10, 2006, 10:00 AM MDT
- Expired
- Apr 10, 2006, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4838 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 101043 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 443 AM MDT MON APR 10 2006 ...RED FLAG WARNING FOR GUSTY SOUTHWEST WINDS...VERY LOW HUMIDITIES...AND DRY FUELS IN EFFECT FROM 10 AM MDT UNTIL 8 PM MDT TODAY FOR THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS OF COLORADO...FIRE WEATHER ZONES 235...236...AND 238 THROUGH 251. .THE NATIONAL WEATHER SERVICE IN DENVER...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 10 AM MDT THIS MORNING UNTIL 8 PM MDT THIS EVENING. INCREASING SOUTHWEST FLOW ALOFT WILL COMBINE WITH UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. COZ241-246-247-101845- /O.NEW.KBOU.FW.W.0005.060410T1600Z-060411T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 443 AM MDT MON APR 10 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 70S AND LOWER 80S...RELATIVE HUMIDITY READINGS WILL DROP INTO THE SINGLE DIGITS. THESE WEATHER CONDITIONS COMBINED WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ COZ215-216-101845- /O.NEW.KBOU.FW.W.0005.060410T1600Z-060411T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK 443 AM MDT MON APR 10 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE BY LATE THIS MORNING. GUSTS NEAR 40 MPH CAN BE EXPECTED ESPECIALLY ACROSS HIGHER EXPOSED RIDGES. AS TEMPERATURES RISE INTO THE 60S...RELATIVE HUMIDITY READINGS WILL DROP INTO THE 8 TO 14 PERCENT RANGE. THESE WEATHER CONDITIONS COMBINED WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ COZ238>240-242>245-248>251-101845- /O.NEW.KBOU.FW.W.0005.060410T1600Z-060411T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 443 AM MDT MON APR 10 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS AFTERNOON...WITH SOME GUSTS IN EXCESS OF 30 MPH. AS TEMPERATURES RISE WELL INTO THE 70S...RELATIVE HUMIDITY READINGS WILL DROP INTO 8 TO 14 PERCENT RANGE. THESE WEATHER CONDITIONS COMBINED WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BARJENBRUCH
3 follow-up statements
000 WWUS85 KBOU 110214 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 814 PM MDT MON APR 10 2006 COZ215-216-238>251-110315- /O.EXP.KBOU.FW.W.0005.000000T0000Z-060411T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 814 PM MDT MON APR 10 2006 ...RED FLAG WARNING HAS EXPIRED FOR THE FRONT RANGE AND NORTHEAST PLAINS OF COLORADO... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE CONTINUED TO DECREASE AND RELATIVE HUMIDITIES RISE THIS EVENING. THIS TREND IS EXPECTED TO CONTINUE OVERNIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
000 WWUS85 KBOU 150326 RFWBOU FIRE WEATHER WATCH NATIONAL WEATHER SERVICE DENVER CO 926 PM MDT FRI APR 14 2006 ...FIRE WEATHER WATCH SATURDAY MORNING THROUGH SATURDAY EVENING FOR ALL OF THE FRONT RANGE FOOTHILLS AND PLAINS OF NORTHEAST COLORADO... .ANOTHER ROUND OF STRONG AND GUSTY WINDS COMBINED WITH LOW HUMIDITIES AND DRY FUELS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS SATURDAY. A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL PRODUCE STRONG WEST TO NORTHWEST WINDS THROUGH THE ENTIRE DAY. COZ215-216-238>251-151130- /O.CON.KBOU.FW.A.0005.060415T1500Z-060416T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 926 PM MDT FRI APR 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 9 AM MDT SATURDAY THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 9 AM MDT SATURDAY THROUGH SATURDAY EVENING. STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL SPREAD ACROSS THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS SATURDAY MORNING AND THEN CONTINUE INTO THE EVENING HOURS. PEAK GUSTS AROUND 50 MPH CAN BE EXPECTED. WHILE RELATIVE HUMIDITY LEVELS ARE EXPECTED TO STAY JUST ABOVE THE 15 PERCENT THRESHOLD...FUEL CONDITIONS ARE EXTREMELY DRY AND COMBINED WITH THE STRONG WINDS THERE IS A THREAT OF FAST RUNNING WILDFIRES. THERE IS A CHANCE OF MEASURABLE PRECIPITATION TOMORROW AS WELL...ESPECIALLY OVER THE NORTHEAST CORNER OF THE STATE WHICH WOULD LIMIT THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS IN THAT AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ BARJENBRUCH
000 WWUS85 KBOU 151047 RFWBOU FIRE WEATHER WATCH NATIONAL WEATHER SERVICE DENVER CO 447 AM MDT SAT APR 15 2006 COZ215-216-238>251-151200- /O.CAN.KBOU.FW.A.0005.060415T1500Z-060416T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 447 AM MDT SAT APR 15 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FIRE WEATHER WATCH. STRONG WINDS ARE STILL EXPECTED TODAY WITH PEAK WIND GUSTS IN THE 35 TO 45 MPH RANGE ON THE PLAINS AND UP TO 65 MPH IN THE FOOTHILLS. HOWEVER...MORE MOISTURE IS ANTICIPATED WITH MINIMUM HUMIDITIES RANGING FROM 15 TO 35 PERCENT. THERE IS ALSO A BETTER CHANCE OF RAIN ALONG THE FOOTHILLS THIS MORNING THAN WAS EARLIER ANTICIPATED. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:45 AM MDT, 58 minutes earlier.
Area forecast discussion, Apr 10, 3:45 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 345 AM MDT MON APR 10 2006 .SHORT TERM DISCUSSION...BIGGEST CONCERN TODAY IS THREAT OF RED FLAG CONDITIONS OVER THE FRONT RANGE FOOTHILLS AND PLAINS. SOUTHWEST FLOW ALOFT INCREASES SIGNIFICANTLY THIS AFTERNOON AS UPPER JET IMPINGES ON THE AREA. LEE TROUGH ALSO GETS KICKED EAST WHICH WILL HELP DOWNSLOPE WARMING...DRYING...AND WINDS. WITH STRONG SURFACE HEATING AND LEE TROUGHING...WINDS ARE EXPECTED TO INCREASE INTO THE 15-25 MPH RANGE ALL AREAS BY AFTERNOON...WITH 20-30 MPH WINDS AND GUSTS OF AT LEAST 35 MPH SOUTH AND EAST OF DENVER. THE WINDS... COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND VERY LOW HUMIDITIES...WILL SUPPORT A RED FLAG WARNING FOR ALL OF THE PLAINS AND FOOTHILLS. CURRENT DEWPOINTS ARE ONLY IN THE UPPER SINGLE DIGITS TO MID TEENS SOUTH OF I-70. THIS DRIER AIR WILL SPREAD NORTHEAST ACROSS THE CWA LATER THIS MORNING AS LOW LEVEL SOUTHERLY FLOW INCREASES. DONT SEE MUCH COLD ADVECTION TIL LATE IN THE DAY SO TEMPERATURES EXPECTED TO BE JUST AS WARM AS YESTERDAY...AND EVEN A COUPLE DEGREES WARMER ON THE FAR EASTERN PLAINS. THIS SUPPORTS MIN RH VALUES DOWN INTO THE 7-14 PERCENT RANGE. OTHERWISE...UPPER LEVEL MOISTURE WILL STREAM INTO THE AREA WITH SOME HIGH CLOUDS THROUGH MID AFTERNOON. MID LEVEL MOISTURE IS STILL EXPECTED TO INCREASE OVER THE MOUNTAINS LATE IN THE DAY...WHICH COULD SPARK OFF A LATE DAY HIGH BASED SHOWER OR STORM IN THE HIGH COUNTRY. OVERALL...DELAYED PRECIP CHANCE A BIT AND RESERVED HIGHER POPS FOR MOUNTAIN SNOWFALL UNTIL AFTER MIDNIGHT AS BEST MOISTURE COUPLED WITH COLD ADVECTION OCCURS LATER TONIGHT. EVEN THEN...BEST SHOT WOULD BE IN THE ROUTT NATIONAL FOREST. .LONG TERM DISCUSSION...SFC SURGE WL QUICKLY MOV THRU THE PLAINS EARLY TUESDAY MRNG. A BRIEF PERIOD OF NELY WINDS COURTESY A DVLPG SFC LOW OVR WRN SOUTH DAKOTA IS EXPECTED TO BRING A LTL MORE MSTR INTO THE RGN. MDL SOUNDINGS INDG PRECIP WATER WL INCRS TO ARND A THIRD OF AN INCH ALG WITH SOME INSTABILITY IN THE LWR LVLS OF THE ATMS. BEST CHC OF MRNG PRECIP WL BE ALG THE FNT RANGE AND IN THE HIGH COUNTRY...SO WL LIMIT POPS TO THESE AREAS WHILE KEEPING REST OF THE PLAINS DRY. PRECIP SHOULD BRIEFLY WIND DOWN BY MID MORNG AS SURGE MOVES WELL SOUTH OF THE AREA...BUT ISOLD AFTN TSTMS WL BE POSSIBLE BY MID TO LATE AFTN AS ATMS BCMS CONVECTIVELY UNSTABL. IN THE MTNS...TEMPS SHOULD BE WARM ENUF FOR RAIN AT ALL BUT THE HIGHEST ELEVATIONS WITH SOME TSTMS PSBL IN THE VALLEYS. ALL AREAS SHOULD SEE TEMPS 15 TO 20 DEGREES COOLER THAN MONDAY...MEANING SEASONAL TEMPS FOR A CHANGE. COOLDOWN WL BE SHORT LIVED HWVR. RDG WL RETURN TO THE AREA WEDNESDAY. UNDER MOSTLY CLEAR SKIES...TEMPS WL REBOUND WELL INTO THE 70S WITH SOME 80S PROBABLE THURSDAY AS DOWNSLOPING FLOW RETURNS. WL RMV POPS FROM THE MID WEEK FCST. A DEEP UPR LOW WL SPIN OFF THE SRN CALIF COAST DURING THE LATTER HALF OF THE WEEK. LONG RANGE MDLS AT ODDS WRT TIMING THE LOW AS IT EJECTS FROM THE SOUTHWESTERN CONUS. PREFER THE SLOWER EURO MDLS AS THIS SYSTEM WL BE CUTOFF FROM ANY UPSTREAM KICKER. THIS WOULD MEAN A WARMER FCST THAN WE HAVE FOR MUCH OF NEXT WKND. IN FACT...IF THIS SYSTEM DELAYS...SAT COULD BE ANOTHER CRITICAL FIRE WX DAY WITH STG SWLY FLOW AHD OF THE SYSTEM. FOR NOW...WL WARM UP THE WEEKEND FCST CONSIDERABLY AND DELAY SCT POPS UNTIL SATURDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FRONT RANGE FOOTHILLS AND PLAINS 10 AM UNTIL 8 PM TODAY...FIRE WEATHER ZONES 235..236...238>251. && BARJENBRUCH/046
Hazardous weather outlook, Apr 9, 10:40 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT SUN APR 09 2006 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT SUN APR 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL DEVELOP IN THE MOUNTAINS ON MONDAY AND TUESDAY AS AN UPPER LEVEL DISTURBANCE BRUSHES ACROSS NORTHERN COLORADO. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON THE PLAINS MONDAY AFTERNOON AND EVENING. IT WILL BE DRY AND WARMER ON WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE BUILDS OVER COLORADO. ANOTHER STORM SYSTEM COULD POSSIBLY IMPACT THE REGION LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.